Close Menu

Poisoning

Atropa Belladonna (Deadly Nightshade) Poisoning in Childhood

DOI: 
10.7727/wimj.2015.457
Synopsis: 
Atropa belladonna intoxication may seriously progress in the act of late diagnosis and treatment in childhood. It is crucial to realize that in Atropa belladonna poisoning, patients should be evaluated carefully in terms of intensive care needs. Patients with Glasgow Coma Scale <12 should be observed in the intensive care unit.

ABSTRACT

Background: A very small amount of Atropa belladonna (AB) can lead to serious symptoms of poisoning and can cause death in children. In this study, demographic, clinic and laboratory results of AB poisoning were evaluated.

Accepted: 
08 Sep, 2015
PDF Attachment: 
Journal Sections: 
e-Published: 10 Dec, 2015

Disclaimer

Manuscripts that are Published Ahead of Print have been peer reviewed and accepted for publication by the Editorial Board of the West Indian Medical Journal. They may appear in their original format and may not be copy edited or formatted in the style guide of this Journal. While accepted manuscripts are not yet assigned a volume, issue or page numbers, they can be cited using the DOI and date of e-publication. See our Instructions for Authors on how to properly cite manuscripts at this stage. The contents of the manuscript may change before it is published in its final form. Manuscripts in this section will be removed once they have been issued to a volume and issue, but will still retain the DOI and date of e-publication.

Ethylene Glycol Poisoning: Highlighting the Role of the Caribbean Poison Information Centre

Issue: 
Pages: 
456–7
PDF Attachment: 
Journal Sections: 
Journal Authors: 
e-Published: 20 Jun, 2013

Ethylene Glycol Poisoning following Ingestion of Brake Fluid

Issue: 
Pages: 
286–7

ABSTRACT

A 32-year old male, with a history of depression and previous suicide attempts, was brought to hospital comatose after ingestion of brake fluid. He developed severe metabolic acidosis with an increased anion gap, hypotension, seizures and mild renal impairment. He required intensive care treatment for ventilatory and inotropic support. The clinical features, diagnosis and treatment of this unusual poison are discussed.

PDF Attachment: 
Journal Sections: 
e-Published: 12 Jun, 2013
Subscribe to RSS - Poisoning
Top of Page